Alert archive / Georgia / Wind Advisories in 2013
Wind Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Mar 5, 2013, 2:11 AM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 2:11 AM CST (08:11 UTC)
- In effect from
- Mar 5, 2013, 8:00 AM CST
- Expired
- Mar 5, 2013, 8:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS72 KTAE 050811 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 AM EST TUE MAR 5 2013 ...A WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 9 PM EST /8 PM CST/ THIS EVENING... .WINDS WILL INCREASE TODAY AND BECOME QUITE GUSTY. COUNTIES IN THE ADVISORY AREA COULD SE SEVERAL INSTANCES OF GUSTS AROUND 40 MPH. WITH SATURATED SOILS STILL IN PLACE ACROSS THE REGION...WINDS OF THIS MAGNITUDE COULD POSSIBLY BRING DOWN SOME SHALLOW ROOTED TREES. THE MORE LIKELY IMPACTS WILL BE TO SMALLER BRANCHES. ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-060200- /O.NEW.KTAE.WI.Y.0003.130305T1400Z-130306T0200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 311 AM EST TUE MAR 5 2013 /211 AM CST TUE MAR 5 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 9 PM EST /8 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY. * TIMING...FROM LATE MORNING THROUGH EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 30 TO 40 MPH. * IMPACTS...WITH SATURATED SOILS STILL IN PLACE ACROSS THE REGION...WINDS OF THIS MAGNITUDE COULD POSSIBLY BRING DOWN SOME SHALLOW ROOTED TREES. THE MORE LIKELY IMPACTS WILL BE TO SMALLER BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN THIS INSTANCE...THE WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 4, 8:18 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 4, 8:18 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 PM EST Mon Mar 4 2013 .NEAR TERM [Tonight]... Updated at 910 pm EST- The 00 UTC regional surface analysis showed an area of high pressure off the central FL east coast, and a developing frontal system over the Central Plains. The airmass over our forecast area remained dry, and temperatures will still be able to cool down into the upper 30 to lower 40s from Tallahassee eastward, where there will be less cloud cover and return flow off the relatively warm Gulf of Mexico. (The coldest temperatures will be confined to areas away from the cities). Vapor imagery and upper air data showed progressive pattern over much of the CONUS, with a weak short wave over AR, and a more substantial trough over the Plains. It's this trough over the Plains (and the associated frontal system) that will impact our weather Tuesday and Tuesday night. && .SHORT TERM [Tuesday Through Wednesday Night]... High Temps will recover all the way into the lower to middle 70s as return flow sets up across the region out ahead of the next (and last for quite some time) Low pressure system and associated Cold Front. This system is expected to bring increasing chances for showers and thunderstorms to the region, mainly during the Tuesday afternoon and Wednesday evening time frame, before the Cold front swings quickly through the CWA overnight. Although the Kinematics with this system are somewhat supportive for a few strong storms, return flow moisture and decent Thermodynamics will be tough to come by. Therefore, am not including any mention of strong storms at this time, and PoPs should be limited to the 20-40% range with Storm Total QPFs only between .05" and 0.15" at best. Therefore, no additional impacts are expected along our area Rivers which should continue to gradually subside. A quick shot of cooler and drier air will follow this system on gusty NW winds, which will diminish on Wed. night, allowing for near light freeze conditions. && .LONG TERM [Thursday through Monday]... Very little change from the previous fcst as a long stretch of benign weather will dominate our CWA through much of the extended period, allowing the High stages on our area Rivers to continue to subside. The period will begin on Thursday and Friday with a Shortwave Upper Level Trof down the eastern seaboard, and a chilly Ridge of High Pressure at the Surface. This air mass will not be nearly as Cold as the one from this past weekend, but is likely to produce Low temps in the lower to mid 30s for a couple of days. High temps on Thursday will be below climo as well, generally in the lower to mid 60s, but nearly all locations should see Highs moderate back into the lower to middle 70s for the rest of the period as Upper Level Ridging regains control. The next chance for a wetting rainfall appears to be next Monday into Tuesday, but it is still too early to speculate on rainfall amounts or the possibility for any strong to severe storms, although the Global Models do not look too bullish at this time. && .AVIATION... Updated at 910 pm EST- High clouds building into our area from the West. With the approach of a cold front will start to see an increase in MVFR ceilings overnight in the western terminals, spreading east to KABY and KTLH right before sunrise. Light rain will spread eastward after sunrise. The main concern will be the mixing of higher winds aloft down to the surface beginning mid-morning with gusts ranging from 25-35 knots. && .MARINE... As the surface ridge of high pressure moves further east of the area tonight, winds will continue to swing around from the southeast to the south. These winds are expected to reach cautionary levels later tonight and Tuesday as the next cold front approaches the Coastal Waters from the west. Behind this front, a strong Small Craft Advisory will quickly develop Tuesday night into Wednesday night with gusty northwesterly winds, with some chance for Gale Force gusts early on in the event. Therefore, cannot rule out a potential Gale event just yet. && .FIRE WEATHER... A chance of rain is expected on Tuesday...though rainfall amounts will be low. Drier air will return for Wednesday...but Red Flag criteria is not expected to be met. && .HYDROLOGY... Slow improvement continues to be noted along many area rivers, although some of the lower stretches remain in flood. Flows are on the decrease on the Chipola, Ochlockonee, Choctawhatchee, and Flint Rivers. As a case in point, the Choctawhatchee at Bruce is now below its major flood stage, but will take until Friday to fall below moderate flood. The Chipola at Altha will do so Tuesday morning with the Ochlockonee at Havana following suit later today. The Withlacoochee at Pinetta recently crested just below major flood stage late yesterday. Recession will be quite slow with the river not forecast to drop below flood stage until Thursday night. There still is a lot of water to drain down the Withlacoochee toward the Suwannee River, so flooding along the eastern portion of Madison County, particularly south of the Pinetta gage, will also be slow to subside. The primary focus for river flooding from here on out will shift to the Suwannee River. Unusually high inflows from the Withlacoochee and Alapaha Rivers will help drive the Suwannee River at Ellaville to flood stage by Tonight with Dowling Park to follow by Thursday night. Interestingly, the Alapaha River at Statenville is only just now about to crest. Because we continue to see Top 4 or better flows on the Alapaha and Withlacoochee Rivers, we feel increasingly confident that moderate flood stages will be reached along the Suwannee River at Ellaville and likely further downriver to Dowling Park by the weekend. As the flood wave continues down river, we expect at least minor flooding from Luraville through Branford, though there is potential of reaching moderate flood stage at Branford. However, this has less confidence than upriver at Dowling Park. Further down the Suwannee River, much depends on how backwater flow up the Santa Fe River influences the Suwannee River crestwave. Moreover, attenuation of the flow downstream is possible given the drier soil conditions in place across Southern Lafayette and Dixie Counties. Thus, it is still a little too early to make a firm prediction on whether flood stages will be met on the lower Suwannee River (Rock Bluff and beyond). ---Points cresting now--- Aucilla River at Lamont - Minor flood stage ---Points still to crest above at least minor flood stage--- Suwannee River at Ellaville Suwannee River at Dowling Park Suwannee River at Branford ---Points that have crested but are still in flood stage--- Choctawhatchee River at Caryville - Minor flood stage Choctawhatchee River at Bruce - Moderate flood stage Chipola River at Altha - Moderate flood stage Ochlockonee River near Concord - Minor flood stage Ochlockonee River near Havana - Moderate flood stage Apalachicola River at Blountstown - Minor flood stage Withlacoochee River above Valdosta - Minor flood stage. Withlacoochee at Pinetta - Moderate flood stage ---Flood Outlook for the Suwannee River--- Forecast confidence is now very high for at least minor flood stages being met at Ellaville and Dowling Park. There is increasing confidence that these sites will eventually reach low end moderate flood stage by the weekend. Further downriver, there is more uncertainly but still a good chance of reaching minor flood stage at Branford. Updated predicted crest ranges and crest times as of 1030 am Monday At Ellaville - 60.5 to 63.0 feet (March 9th) At Dowling Park - 52.5 to 54.0 feet (March 10th) At Luraville - 45.0 to 47.0 feet (March 11th) At Branford - 32 to 34 feet (March 12th) For specific crest levels and initial timing of flood stage and crests, please consult our AHPS page by clicking on Rivers and Lakes on our website. This can be found at the following web address. water.weather.gov/ahps2/index.php?wfo=tae && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 41 73 42 61 33 / 0 20 30 0 0 Panama City 53 72 44 60 39 / 0 20 20 0 0 Dothan 48 72 40 57 33 / 10 30 20 0 0 Albany 44 71 41 58 32 / 0 30 30 0 0 Valdosta 40 73 42 59 33 / 0 20 40 10 0 Cross City 37 73 46 62 34 / 0 10 30 10 0 Apalachicola 51 70 44 60 37 / 0 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Gould LONG TERM...Gould AVIATION...Navarro/Harrigan MARINE...Gould FIRE WEATHER...Godsey HYDROLOGY...Godsey
Hazardous weather outlook, Mar 5, 1:14 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 AM EST TUE MAR 5 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 214 AM EST TUE MAR 5 2013 /114 AM CST TUE MAR 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ACROSS MOST OF THE AREA. A FEW OF THE STORMS COULD PRODUCE SOME HAIL AND GUSTY WINDS...MAINLY ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH THURSDAY MORNING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:03 AM CST | Small Craft Advisory | TAE | 47 hr | |
| Mar 5, 2:15 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 28 hr |
| Mar 5, 11:01 AM CST | River Flood Warning | TAE | Lafayette, Suwannee | 47 hr |
Nearby
Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Wind Advisories in Alabama, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.